MAUDE Adverse Event Report: COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that the redo single lumen tpn catheter "sectioned after the safety loop when the patient got up" and "was cut by accident" [sic].This resulted in an interruption of the "sal transfusion" [sic] in progress for an hour, and additionally necessitated the placement of a peripheral venous access for infusing treatments while the catheter was repaired.The patient reportedly did not experience any adverse events as a result of the product malfunction.Additional information has been requested from the customer, but none has yet been made available.The device is reportedly not available for return and evaluation.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, quality control, and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were five other reported complaints for this lot number.Clinical assessment:there is no information regarding the circumstances leading up to the device being cut.There is no information regarding how the device was secured to the patient.There is no information regarding the patient environment that may have contributed to this event.Per the customer, the patient got up.Getting up could have caused tension on the c-tpns-4.0-65-redo causing to the event.The device will not be returned for evaluation.Without visual, dimensional, and/or functional testing of the product, we are unable to determine if this is a manufacturing issue.At this time, the clinical assessment cannot eliminate any possible causes for this event such as device maintenance, patient environment, patient mobility, device failure, or manufacturing related causes./ based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.This failure mode has been escalated per internal processes.

Brand Name
REDO SINGLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7176671
Report Number1820334-2018-00066
Device Sequence Number1888412
Product Code FOZ
UDI-Device Identifier00827002079038
UDI-Public(01)00827002079038(17)200119(10)7534106
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K950118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 03/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TPNS-4.0-65-REDO
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/13/2017
Supplement Date Received by Manufacturer02/26/2018
Initial Report FDA Received Date01/09/2018
Supplement Report FDA Received Date03/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1